Warfarin? How did it make you feel?

I have been on Warfarin for eight days now in preparation for my 4th ablation in November.

Now this is my first time on Warfarin and I am not having a good time of it, last week I was feeling the cold terribly and had a stomach upset. My main problem though is a significant increase in my PAF, and I am not sure if this is the Warfarin or my anxiety about the forthcoming ablation. I am even going to my doctors to get a sick note as I am not coping with work at all!!!

Any thoughts people, How did Warfarin affect you?

Last edited by

12 Replies

oldestnewest
  • Timmo there is a huge thread already on this if you look on HOME or check out any links. Most people tolerate warfarin very well but a few suffer a variety of symptoms. Since I'm not one of them I'm not qualified to comment but I always look at what other drugs are being used first.

    Bob

  • OK sorry I am suitably chastised but, I couldnt find anybody linking it to increased AF.

    JT

  • Hi Timmo50.

    I am also it seems one of the minority who feels the cold since being on Warfarin for 9 weeks now...Funnily enough in the Warfarin clinic this week on a lovely warm day many of us wearing winter coats....It is a side affect but not a common one.Apart from the cold and blisters on my head and face the first few weeks no other known side effects....Hope this helps...C

  • I never had any major side effects since I started warfarin 13 years ago , I just had a rash for the first week only in addition to other common one related to bleeding

    I think it is your anxiety which may increase the PAF but not the warfarin at all , it is actually your fire wall against any stroke in this case

    Check your other medication , since beta blocker may cause similar side effects

    Hope you will feel better soon

    Maitha

  • hi been taking for 2 yrs now was always the one without a coat no matter the weather but last 2 yrs cold all the time. Dont think it makes my AF worse but everyone different check with docs eh

  • Hi,

    I have been on warfarin for 6 weeks and did wonder if it was making me feel worse- have had a small episode of AF approx once a week but not as bad as the first episode that led me to have Warfarin at first. I do seem to be getting used to it now. I don't think it's possible to decide what is causing what but i do think it has an effect until your body gets used to it. If you are having ablation soon then I hope it means PAF will end/lessen a lot so don't worry but ,regardless, you need warfarin or another anti-coagulent in order to reduce risks.

  • Hi

    I've been on it for only a few weeks and settled down without any major problem although it's not cold that I feel but the opposite - hot, sometimes I feel as if I am over-heating. Got to the prescribed level in four weeks and now on a four week check programme.

  • Have just had a major bleed after cleaning my teeth. It was a bit of a shock and unpleasant but only to be expected I suppose!!!

    My GP gave me a sick note for a week this morning, He is a very fine gentleman but he gives me this look of disdain every time I try to explain the PAF and this from the man who first told me that I had issues with my heartbeat and to get it checked out!!!

  • I have been on warfarin for over a year and has had no effect on me at all. We are all different of course.

  • Hi Timmo50. You shouldn't have to expect, nor tolerate, cynical attitudes or disdainful looks from GP and doctors. They are there to help and should discuss any problems or misconceptions you might have. Tell him your worries and don't go until you are happy.

  • I have no problems at all with taking Warfarin, I am thankful for it, as the fear of having a stroke is a biggest worry. I have had two ablation and have improved each timex Beth

  • Hi, I had warfarin for my successful ablation in 2009. The main problem was getting the dose up using the standard computer system to get my INR up in time for the op. In fact I had to cancel my first appointment because INR just would not budge.

    In the end I was on 12.5 and only got my INR in range in the week before my second appointment. i had to really stamp my feet and insist on seeing the doctor to get the dose bumped up enough instead of staying with the standard system recommendation because the nurses are not allowed to deviate from that. I was trying to get things finished at work and the stress of the two issues left me hysterical in the final week.

    But the only side effect I was sure of was very wispy hair, did it fall out or just turn thin? I was already finding skin eyes and hair terribly dry because of the sotalol and the warfarin seemed to increase that effect.

    Good luck with your abalation.

You may also like...